Alert archive / Texas / Red Flag Warnings in 2014
Red Flag Warning 22, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Mar 26, 2014, 4:00 AM CDT for Loving County, Texas. It took effect at Mar 26, 2014, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2014, 4:00 AM CDT (09:00 UTC)
- In effect from
- Mar 26, 2014, 1:00 PM CDT
- Expired
- Mar 26, 2014, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Midland/Odessa, TX
County Loving County, TX
The radar
The Midland/Odessa radar (KMAF), 132 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.0 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2209 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 252 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
184 WWUS84 KMAF 260900 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 400 AM CDT WED MAR 26 2014 ...RED FLAG WARNING HAS BEEN ISSUED FOR THIS AFTERNOON FOR MINIMUM RH OF 15 PERCENT OR LESS... 20FT WINDS OF 20 MPH OR GREATER... AND HIGH FIRE DANGER FOR THE GUADALUPE AND DAVIS MOUNTAINS... VAN HORN/HWY 54 CORRIDOR... DAVIS MOUNTAINS... SOUTHEAST NEW MEXICO PLAINS... AND PORTIONS OF THE UPPER TRANS PECOS... ...FIRE WEATHER WATCH HAS BEEN ISSUED THURSDAY FOR MINIMUM RH OF 15 PERCENT OR LESS... 20FT WINDS OF 20 MPH OR GREATER... AND HIGH FIRE DANGER FOR SOUTHEAST NEW MEXICO AND MOST OF WEST TEXAS... .A SURFACE TROUGH WILL PUSH EAST TODAY WITH VERY DRY AIR BEHIND IT. MINIMUM RH OF 15 PERCENT CAN BE EXPECTED WEST OF A HOBBS TO MARATHON LINE. 20FT WINDS WEST OF THE TROUGH WILL EXCEED CRITERIA ACROSS THE GUADALUPE... DELAWARE... AND DAVIS MOUNTAINS AND NEARBY PLAINS. THIS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS FOR THESE LOCATIONS THIS AFTERNOON SO A RED FLAG WARNING HAS BEEN ISSUED. THE TROUGH WILL MOVE ACROSS THE REST OF THE REGION THURSDAY WITH A GUSTY WEST WIND PUSHING DRY AIR ACROSS THE AREA. THIS MAY CREATE WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS THURSDAY SO A WATCH HAS BEEN ISSUED. NMZ114-115-TXZ057>059-074-258-262200- /O.NEW.KMAF.FW.W.0022.140326T1800Z-140327T0100Z/ /O.NEW.KMAF.FW.A.0017.140327T1500Z-140328T0000Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING- DAVIS/APACHE MOUNTAINS AREA-GUADALUPE MOUNTAINS- 400 AM CDT WED MAR 26 2014 /300 AM MDT WED MAR 26 2014/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE AND DAVIS MOUNTAINS... SOUTHEAST NEW MEXICO PLAINS... VAN HORN REGION... AND UPPER TRANS PECOS... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST NEW MEXICO AND MOST OF WEST TEXAS... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. * WIND...SOUTHWEST 20 TO 35 MPH IN THE MOUNTAINS. SOUTHWEST 15 TO 25 MPH IN THE PLAINS. * HUMIDITY...10 TO 15 PERCENT * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... RED FLAG WARNING... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ045>048-050>053-060>063-067>070-075-080-262200- /O.NEW.KMAF.FW.A.0017.140327T1500Z-140328T0000Z/ GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS- MARFA PLATEAU- 400 AM CDT WED MAR 26 2014 ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR MOST OF WEST TEXAS... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. * WIND...15 TO 25 MPH. * HUMIDITY...10 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
1 follow-up statement
229 WWUS84 KMAF 261936 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 236 PM CDT WED MAR 26 2014 ...RED FLAG WARNING HAS BEEN ISSUED FOR THIS AFTERNOON FOR MINIMUM RH OF 15 PERCENT OR LESS... 20FT WINDS OF 20 MPH OR GREATER... AND HIGH FIRE DANGER FOR THE GUADALUPE AND DAVIS MOUNTAINS... VAN HORN/HWY 54 CORRIDOR... DAVIS MOUNTAINS... SOUTHEAST NEW MEXICO PLAINS... AND PORTIONS OF THE UPPER TRANS PECOS... ...FIRE WEATHER WATCH HAS BEEN ISSUED THURSDAY FOR MINIMUM RH OF 15 PERCENT OR LESS... 20FT WINDS OF 20 MPH OR GREATER... AND HIGH FIRE DANGER FOR SOUTHEAST NEW MEXICO AND MOST OF WEST TEXAS... .A LEE SURFACE TROUGH EXTENDING SOUTH THROUGH EASTER NEW MEXICO HAS RESULTED IN GUSTY SOUTHWEST WINDS THIS AFTERNOON. RH/S CONTINUE TO DECREASE THIS AFTERNOON AND SOME AREAS ACROSS WESTERN PORTIONS OF WEST TEXAS MAY DROP TO CRITICAL THRESHOLDS THROUGH THIS EVENING AND THE RED FLAG WARNING REMAINS IN EFFECT. THE SURFACE TROUGH WILL MOVE ACROSS THE REST OF THE REGION THURSDAY WITH A GUSTY WEST WIND PUSHING DRY AIR ACROSS THE AREA. THIS MAY CREATE WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS THURSDAY SO A WATCH HAS BEEN ISSUED. NMZ114-115-TXZ057>059-074-258-270100- /O.CON.KMAF.FW.W.0022.000000T0000Z-140327T0100Z/ /O.CON.KMAF.FW.A.0017.140327T1500Z-140328T0000Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING- DAVIS/APACHE MOUNTAINS AREA-GUADALUPE MOUNTAINS- 236 PM CDT WED MAR 26 2014 /136 PM MDT WED MAR 26 2014/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE AND DAVIS MOUNTAINS... SOUTHEAST NEW MEXICO PLAINS... VAN HORN REGION... AND UPPER TRANS PECOS... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE AND DAVIS MOUNTAINS... SOUTHEAST NEW MEXICO PLAINS... VAN HORN REGION... AND UPPER TRANS PECOS... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. * WIND...SOUTHWEST 20 TO 35 MPH IN THE MOUNTAINS. SOUTHWEST 15 TO 25 MPH IN THE PLAINS. * HUMIDITY...10 TO 15 PERCENT * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... RED FLAG WARNING... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ045>048-050>053-060>063-067>070-075-080-270100- /O.CON.KMAF.FW.A.0017.140327T1500Z-140328T0000Z/ GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS- MARFA PLATEAU- 236 PM CDT WED MAR 26 2014 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR MOST OF WEST TEXAS... * WIND...15 TO 25 MPH. * HUMIDITY...10 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Mar 26, 3:45 AM CDT, 15 minutes earlier.
Area forecast discussion, Mar 26, 3:45 AM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
345 AM CDT Wed Mar 26 2014
.DISCUSSION...
Rain is moving through the area this morning as expected,
unfortunately rainfall amounts are not much to shout about with
generally a few hundredths of an inch being recorded at most
locations and no one seeing much more than a quarter of an inch.
This activity will pass east today and stronger mid level winds
behind the trough will mix into the Guadalupe Mountains beginning
late this afternoon. Strong winds will probably be sporadic
through the evening and overnight hours, then should increase
and become more consistent on Thursday as a second upper trough
moves through.
Winds relax Friday with the arrival of a very dampened upper
ridge. The ridge is being affected by an upper trough moving
across the northern tier of states, and this trough will push a
weak front into the CWA late Friday into Saturday. Temperatures
will only be cooled about 5 degrees and warmer weather quickly
returns on Sunday. Another weak cold front arrives Monday, but the
next significant upper trough is not expected until the middle of
next week which may be our next chance for rain.
Hennig
&&
.FIRE WEATHER...
Surface trough/dryline pushes east today with very dry air behind
it. Minimum RH below 15 percent expected generally west of a Hobbs
to Fort Stockton line. 20ft winds will easily exceed 20 mph across
the Guadalupe... Delaware... and Davis Mtns... with more marginal
winds across SE NM plains and Upper Trans Pecos. With above normal
temperatures this afternoon the fire danger will be high. Will
issue a Red Flag Warning this afternoon for these location.
Thursday will be a bigger fire wx day as a west wind sweeps across
the region with dry and windy conditions for most of the region.
Will issue a Fire Wx Watch for all but along the Rio Grande Thursday.
Dry conditions will continue into Friday.
&&
.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX 77 50 79 50 / 10 0 0 0
BIG SPRING TX 74 54 82 52 / 20 10 0 0
CARLSBAD NM 79 53 79 50 / 0 0 0 0
DRYDEN TX 77 53 89 55 / 10 10 0 0
FORT STOCKTON TX 82 52 82 52 / 10 0 0 0
GUADALUPE PASS TX 69 46 69 45 / 0 0 0 0
HOBBS NM 75 49 77 48 / 10 0 0 0
MARFA TX 74 43 75 43 / 10 0 0 0
MIDLAND INTL AIRPORT TX 77 51 80 50 / 10 0 0 0
ODESSA TX 78 52 80 52 / 10 0 0 0
WINK TX 82 49 81 50 / 10 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH from Thursday morning through Thursday
afternoon FOR THE FOLLOWING ZONES... Guadalupe Mountains
NP/Lincoln NF/LNZ...Southeast Plains/BLM Roswell/LNZ.
HIGH WIND WARNING from 3 PM this afternoon to 6 PM MDT Thursday
FOR THE FOLLOWING ZONES... Guadalupe Mountains of Eddy
County.
RED FLAG WARNING from Noon today to 7 PM MDT this evening FOR
THE FOLLOWING ZONES... Guadalupe Mountains NP/Lincoln
NF/LNZ...Southeast Plains/BLM Roswell/LNZ.
TX...FIRE WEATHER WATCH from Thursday morning through Thursday
evening FOR THE FOLLOWING ZONES... Andrews...Borden...
Crane...Davis/Apache Mountains Area...Dawson...Ector...
Gaines...Glasscock...Guadalupe Mountains...Howard...
Loving...Marfa Plateau...Martin...Midland...Mitchell...
Pecos...Reagan...Reeves County and Upper Trans Pecos...
Scurry...Upton...Van Horn and Highway 54 Corridor...Ward...
Winkler.
HIGH WIND WARNING from 3 PM this afternoon to 6 PM MDT Thursday
FOR THE FOLLOWING ZONES... Guadalupe Mountains.
RED FLAG WARNING from 1 PM CDT /Noon MDT/ this afternoon to 8 PM
CDT /7 PM MDT/ this evening FOR THE FOLLOWING ZONES...
Davis/Apache Mountains Area...Guadalupe Mountains...
Loving...Reeves County and Upper Trans Pecos...Van Horn and
Highway 54 Corridor.
&&
72/10Hazardous weather outlook, Mar 25, 2:28 PM CDT, 13 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 228 PM CDT TUE MAR 25 2014 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-261930- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 228 PM CDT TUE MAR 25 2014 /128 PM MDT TUE MAR 25 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON FROM THE GUADALUPE MOUNTAINS TO THE BIG BEND THEN CHANCES INCREASE AND SHIFT EAST OVERNIGHT INTO WEDNESDAY MORNING. HIGHEST CHANCES REMAIN ACROSS SOUTHEAST NEW MEXICO AND NORTHERN PERMIAN BASIN. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE... BUT ANY STORM THAT DEVELOPS MAY PRODUCE BRIEF GUSTY WIND...SMALL HAIL AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WINDS WILL INCREASE FROM THE WEST WEDNESDAY AND HIGH WINDS ARE LIKELY TO OCCUR ACROSS THE GUADALUPE MOUNTAINS WEDNESDAY AFTERNOON THROUGH THURSDAY EVENING. A HIGH WIND WATCH IS IN EFFECT FOR THIS AREA. IN ADDITION...ELEVATED FIRE WEATHER CONCERNS WILL BE POSSIBLE ACROSS MUCH OF THE AREA THURSDAY. .SPOTTER INFORMATION STATEMENT... THERE IS A LOW PROBABILITY OF SPOTTER ACTIVATION TONIGHT ALONG AND NORTH OF A VAN HORN TO BIG LAKE LINE. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 3:46 AM CDT | High Wind Warning | MAF | Eddy | 39 hr |
| Mar 26, 4:00 AM CDT | Fire Weather Watch | MAF | 24 hr |
Nearby
Red Flag Warnings in Texas, 2014Red Flag Warnings in New Mexico, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.